Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 24, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 22, 2015, 6:19 PM MDT for Otero County, New Mexico. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2015, 6:19 PM MDT (00:19 UTC)
- Expired
- Jul 22, 2015, 8:15 PM MDT
- In force
- 116 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:38 PM MDT | FLASH FLOOD | Timberon, NM | FIRE OFFICIAL AT TIMBERON LODGE REPORTED SACRAMENTO RIVER IS OVER ITS BANKS WITH CONTINUED HEAVY RAINFALL AND FLOODED STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2611 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WGUS54 KEPZ 230019
FFWEPZ
NMC035-230215-
/O.NEW.KEPZ.FF.W.0024.150723T0019Z-150723T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
619 PM MDT WED JUL 22 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 815 PM MDT
* AT 617 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO AND ONE HALF INCHES
OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TIMBERON AND SACRAMENTO RIVER ROAD SOUTH OF TIMBERON.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3272 10566 3266 10560 3260 10562 3261 10571
3266 10575
$$
LANEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:18 PM MDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 22, 2:18 PM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 218 PM MDT WED JUL 22 2015 .SYNOPSIS... PLENTIFUL MOISTURE REMAINS OVER THE REGION FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THE REST OF THIS AFTERNOON AND TONIGHT. THE MOISTURE PLUME WILL BECOME GRADUALLY WEAKER THE NEXT FEW DAYS WITH THUNDERSTORMS BECOMING MORE ISOLATED IN COVERAGE OVER THE NEXT FEW DAYS. TEMPERATURES WILL CONTINUE TO RISE ABOVE NORMAL WITH SOME AREAS APPROACHING THE 100 DEGREE MARK BY THE WEEKEND. && .DISCUSSION... AVAILABLE ATMOSPHERIC MOISTURE WILL FUEL SCATTERED SHOWERS AND THUNDERSTORMS THE REST OF THIS AFTERNOON AND TONIGHT. BEST CHANCES FOR RAIN WILL BE MAINLY BE MOUNTAIN ZONES AND LOWLAND AREAS WEST AND NORTH OF LAS CRUCES. STORM DEVELOPMENT WILL BE AIDED BY A WEAK UPPER LEVEL DISTURBANCE THAT IS MOVING THROUGH THE REGION. PERIODS OF MODERATE TO HEAVY RAINFALL WITH LOCALIZED FLOODING ALONG DRAINAGES...ARROYOS AND LOW WATER CROSSINGS IS POSSIBLE A FAIRLY STATIC WEATHER PATTERN WILL OCCUR THROUGH THE FIRST PART OF NEXT WEEK WITH A LARGE AREA OF HIGH PRESSURE ANCHORED OVER TEXAS AND A BROAD TROUGH ON THE WEST COAST. THIS PATTERN WILL KEEP A WEAK PLUME OF MOISTURE FLOWING INTO THE DESERT SOUTHWEST FOR THE NEXT SEVERAL DAYS. THE PLUME WILL BECOME MORE DIFFUSE OVER TIME AS A RESULT OF INCREASING HIGH PRESSURE ALOFT. ASSOCIATED PRECIPITABLE WATER VALUES WILL DROP BACK TO NEAR NORMAL VALUES FOR THE REGION FOR THIS TIME OF YEAR. THIS WILL RESULT IN ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING. RAIN AMOUNTS WILL BE SPOTTY AND GENERALLY LIGHTER THAN IN DAYS PAST. MOUNTAIN ZONES...AIDED BY OROGRAPHIC LIFT WILL CONTINUE TO SEE A HIGHER FREQUENCY OF STORMS ALONG WITH HIGHER RAIN AMOUNTS OVERALL. THE LOWLANDS WILL GET OCCASIONAL STRONG STORMS THAT COULD PRODUCE HEAVIER RAIN AMOUNTS...BUT OVERALL STORMS WILL LIKELY BE HIGH BASED...PRODUCING LIGHTER PRECIPITATION AND STRONGER WIND GUSTS IN THE 50 MPH RANGE. WITH SOMEWHAT DRIER CONDITIONS EXPECTED... DAY TIME TEMPERATURES WILL RISE BACK UP ABOVE NORMAL WITH SOME LOWLAND AREAS REACHING 100 DEGREES BY THE WEEKEND. THE OUTLOOK FOR THE EXTENDED PERIOD NEXT WEEK IS TRENDING TOWARD MOSTLY DRY AND VERY WARM. HIGH PRESSURE ALOFT IS EXPECTED TO SHIFT MORE TO THE WEST AS THE WEST COAST TROUGH MOVES OUT OF THE AREA. THIS PATTERN WILL CONTINUE TO HELP SUPPRESS MOST STORM ACTIVITY BUT ISOLATED STORMS WILL STILL BE POSSIBLE. ABOVE NORMAL TEMPERATURES WILL ALSO CONTINUE THROUGH MUCH OF NEXT WEEK. && .AVIATION...VALID 23/00Z-24/00Z. ISOLATED THUNDERSTORMS OVER HIGHER TERRAIN AREAS WILL MOVE INTO THE LOWLANDS THIS EVENING...AIDED BY OUTFLOW BOUNDARY INTERACTIONS. EXPECT BRIEF IFR WITH GUSTS TO 40 KNOTS IN VICINITY OF THUNDERSTORMS... WITH OUTFLOW AWAY FROM STORMS GENERALLY 25 KTS OR LESS. STABLE AIR WEST OF THE CONTINENTAL DIVIDE...THUS EXPECT STORMS TO FAVOR EASTERN AREAS...ESPECIALLY AREAS EAST OF AN LRU-ELP LINE. OVERALL TS CHANCES DECREASE STARTING THURSDAY AS UPPER LEVEL MOISTURE SHIFTS TO THE WEST. && .FIRE WEATHER... THUNDERSTORMS OVER THE HIGH TERRAIN WILL WORK INTO THE LOWLANDS THIS EVENING...FAVORING AREAS EAST OF THE CONTINENTAL DIVIDE WHERE INSTABILITY IS STRONGER. MONSOONAL MOISTURE PLUME WILL SHIFT WEST OF THE AREA OVER THE NEXT FEW DAYS...LIMITING OVERALL THUNDERSTORM COVERAGE ESPECIALLY IN THE LOWER ELEVATIONS. STILL... LOW LEVEL MOISTURE WILL BE SUFFICIENT FOR MIN RH VALUES TO REMAIN IN THE 20S AND 30S...AND LIGHT-MODERATE WESTERLY WINDS WILL PREVAIL. && && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 96 74 97 / 40 10 30 20 SIERRA BLANCA 70 93 69 95 / 40 20 30 20 LAS CRUCES 70 94 69 96 / 30 10 20 20 ALAMOGORDO 69 93 69 96 / 30 10 20 20 CLOUDCROFT 56 73 56 75 / 50 40 40 50 TRUTH OR CONSEQUENCES 69 92 69 95 / 30 10 30 20 SILVER CITY 63 85 62 87 / 30 20 20 40 DEMING 70 94 69 95 / 40 20 20 20 LORDSBURG 68 92 66 92 / 40 30 30 20 WEST EL PASO METRO 74 96 73 98 / 40 10 20 20 DELL CITY 70 96 70 98 / 50 20 20 20 FORT HANCOCK 73 96 72 98 / 50 10 30 20 LOMA LINDA 69 91 69 93 / 40 10 30 20 FABENS 72 96 71 98 / 40 10 30 20 SANTA TERESA 72 95 71 96 / 40 10 20 20 WHITE SANDS HQ 71 94 70 96 / 30 10 20 20 JORNADA RANGE 69 93 68 95 / 30 10 20 20 HATCH 69 94 68 95 / 30 10 20 20 COLUMBUS 70 93 69 95 / 40 20 20 20 OROGRANDE 71 93 70 96 / 30 10 20 20 MAYHILL 59 81 59 83 / 50 40 30 50 MESCALERO 58 82 58 84 / 50 30 30 40 TIMBERON 59 81 59 83 / 50 30 30 40 WINSTON 61 84 60 86 / 30 30 30 40 HILLSBORO 66 91 64 92 / 30 20 30 30 SPACEPORT 69 93 68 95 / 30 10 30 20 LAKE ROBERTS 60 84 58 85 / 40 40 30 50 HURLEY 65 88 63 89 / 40 20 20 30 CLIFF 65 91 63 92 / 30 30 30 30 MULE CREEK 63 89 61 90 / 20 40 20 30 FAYWOOD 65 89 64 90 / 30 20 20 30 ANIMAS 68 91 67 92 / 50 40 30 30 HACHITA 68 92 67 93 / 40 30 30 20 ANTELOPE WELLS 66 88 65 88 / 40 40 40 30 CLOVERDALE 65 85 64 86 / 50 50 50 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/25 LUNDEEN/HARDIMAN
Hazardous weather outlook, Jul 22, 11:54 AM MDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1154 AM MDT WED JUL 22 2015 NMZ401>417-TXZ418>424-231800- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1154 AM MDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED MOUNTAIN BASED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON AND SPREAD TO THE LOWLANDS LATER THIS AFTERNOON AND TONIGHT. STORMS WILL PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 50 MPH. LOCALIZED FLOODING WILL BE POSSIBLE NEAR HEAVIER RAINFALLS AND MAY IMPACT DRAINAGES...NORMALLY DRY ARROYOS AND LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE MOIST SOUTHERLY FLOW WILL BECOME A BIT WEAKER OVER THE NEXT FEW DAYS THAT WILL PARTLY DIMINISH THUNDERSTORM ACTIVITY ACROSS THE AREA THE NEXT FEW DAYS. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE IN THE AFTERNOON AND EVENING. PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE FROM THESE STORMS. LOCALIZED FLOODING ALONG DRAINAGES...ARROYOS AND LOW WATER CROSSINGS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THE EL PASO WEATHER OFFICE VIA OUR 800 SPOTTER NUMBER OR VIA TWITTER INCLUDING OUR HANDLE @NWSELPASO. LUNDEEN
In the hours before
Special weather statement, Jul 22, 2:03 PM MDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
203 PM MDT WED JUL 22 2015
NMZ415-416-222045-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
203 PM MDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OTERO COUNTY UNTIL 245 PM
MDT...
AT 203 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR OVER WEED...OR 14 MILES NORTHEAST OF TIMBERON...MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MAYHILL...
WEED...
SACRAMENTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3296 10535 3273 10535 3268 10555 3284 10564
3302 10532 3296 10532
TIME...MOT...LOC 2003Z 244DEG 15KT 3279 10552
LANEYThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:25 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 22, 7:23 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 67 min |
| Jul 22, 7:43 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 2 hr |
| Jul 22, 8:53 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 112 min |
| Jul 23, 3:58 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.